MAUDE Adverse Event Report: MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Catalog Number LA6JR40
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 06/08/2017
Type of Reportable Event Serious Injury
Event or Problem Description
The physician used a launcher la6jr40 guide catheter when treating a 90% stenotic lesion in the rca.Lesion also exhibited moderate calcification and moderate tortuosity.No damage was noted to the guide catheter packaging.The device was removed from packaging and prepped per ifu with no issues.The guide catheter was not inspected.The device was inserted during an attempt to cannulate the rca.No resistance was encountered when advancing the device and excessive force was not used.A non-mdt guide wire was inserted and advanced to the end of the guide catheter.While positioning the guide catheter it kinked and potentially fractured.Multiple balloons were inserted and inflated inside the kinked area in an attempt to retrieve the guide catheter but were unsuccessful.The end of the catheter came loose and the catheter broke apart.The end of the catheter was removed while maintaining wire placement into the ascending aorta.Another balloon was used in an attempt to retrieve the guide catheter.The balloon was removed, and a 0.025" wire was inserted and advanced into the ascending aorta.The 6fr long arterial sheath was removed and exchanged with an 8fr sheath.A gooseneck 10 mm snare catheter was then inserted to attempt to grab the loose part of the catheter.The physician was able to snare this part of the catheter and successfully retrieve it from the body.
 
Additional Manufacturer Narrative
Product analysis: the catheter exhibited signs of severe torquing at the break point.The catheter was received in two pieces and the catheter full length was accounted for; the proximal section, with the hub, measured 32.5cm and the distal section measured 74cm.The catheter was received engaged to a competitor guide wire and also engaged to the launcher shaft was a snare device.Other damage noted to the catheter was kinks to the proximal shaft 6.5cm to the break and 6cm to the break on the distal section of the catheter.Approximately 10cm of the engaged competitor guide wire exited at the distal tip.The inner and outer diameters of the returned catheters met specification.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Cine image review: on review of the cine images provided excessive tortuosity and dilatation of the descending aorta is apparent.If information is provided in the future, a supplemental report will be issued.

Brand Name
LAUNCHER 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key6705262
Report Number1220452-2017-00066
Device Sequence Number16363301
Product Code DQY
UDI-Device Identifier00613994817778
UDI-Public00613994817778
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021256
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2019
Device Catalogue NumberLA6JR40
Device Lot Number0008605215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2017
Initial Date Received by Manufacturer 06/12/2017
Supplement Date Received by Manufacturer07/19/2017
09/01/2017
Initial Report FDA Received Date07/12/2017
Supplement Report FDA Received Date08/17/2017
09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;